MAUDE Adverse Event Report: INION OY INION FREEDOMSCREW; BONE SCREW

INION OY INION FREEDOMSCREW; BONE SCREW
Model Number OSC-4555
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was verified that there are no other complaints or nonconformities related to the lot 2307022.Final release documentation of osc-4555, lot 2307022 was reviewed.Sterilization dose and dimensional and mechanical properties of the lot were within the specification.Tyvek- and aluminum seals of inspected pouches passed for the visual inspection.There are no customer complaints or nonconformities concerning sterility related to this sterilization lot.Based on the information inion has received, the patient's blood sugar control was poor, which was evaluated by the surgeon to be the cause of wound healing problems.The patient also suffered from hypertension grade 3, which may also cause wound healing problems.After debridement and antibiotic treatment, the local infection type symptoms disappeared and the wound healed.Bacterial infection is a surgery-related risk, and this risk always exists when surgery is being performed, regardless which type of fixation implants are used.This risk is increased if the patient suffers from diabetes-related poor glycemic control.The implantation site may be exposed to microbes both intraoperatively or postoperatively during wound healing period, which is often prolonged in cases of diabetic poor blood sugar control.In case of infection, biofilm can form on both metallic and biodegradable implants.Scientific publications have shown that the risk of bacterial infection is equal regardless of which type of implants are used (metal vs.Biodegradable).The implant material degradation related inflammatory tissue reactions can sometimes occur after using biodegradable implants but are usually seen much later when the biodegradable implants start to degrade, approximately 1-2 years after operation and lead to sterile local symptoms.The association of this incident to inion product is very unlikely, but with the information inion has received cannot be ruled out without a doubt.However, inion has not received any information of this incident that would implicate relevance to the inion device.Post market surveillance data gathered throughout the years of inion freedomscrew implants do not give reason to believe that the incident would be related to the bioabsorbable implant.
 
Event or Problem Description
Based on the information received by inion, 38 year-old male patient suffering from type 2 diabetes had internal fixation with incision and reduction of right ankle fracture using inion freedomscrew¿ 4.5 x 55 mm, cannulated (osc-4555, lot 2307022).Surgery was performed under general anesthesia, the fracture of fibula was fixed with a bone grafting plate and the lower tibial fibula was fixed with resorbable screws, and the surgery was successfully completed and the patient discharged.1,5 months after the operation redness, swelling, and oozing of fluid appeared in the wound.The patient was admitted to the hospital for debridement, also antibiotics were given to prevent infection.The wound healed and patient was discharged.

Brand Name
INION FREEDOMSCREW
Common Device Name
BONE SCREW
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key19603677
Report Number3003407235-2024-00002
Device Sequence Number7317655
Product Code HWC
UDI-Device Identifier06438408003592
UDI-Public06438408003592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberOSC-4555
Device Catalogue NumberOSC-4555
Device Lot Number2307022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORTHMED FIBULAR BONE PLATE; TITANIUM PINS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale